I am new here, and found the link from another forum to check about this condition..... i have been suffering for 2.5 years with tingling, burning, hands feet that gets worse in the heat. My hands turn a mottled red, not always bright red....sometimes they will burn and not be red at all...... also a weakness in my fingers and up to my elbows.... drs. say neuropathy? fibro? menopause? but why am i so heat sensitive? Does anyone get tingling, electrical sensations along with the burning? I seem to be affected more in my hands but my feet also when i walk in the heat. I really dont know where to turn, its consuming my life especially thru this hot summer here in Canada.....
thanks for listening,
I feel really bad for you and know your “pain”. I have severe tingling and heat in my hands and feet and it can go to my elbows and knees sometimes. my hands and feet will turn beat red and the heat gets bad. I can flare up and with no meds it will go on for several hours. any trama to my body can bring it on and make it get worse. along with a flare up I will have severe anxiety and agitatation. It has been so bad that people who do not know about the disorder and how to help me think I am psychotic and try to fix me with psyche drugs when just a strong pain reliever does the trick. I carry in my purse documentation about what ER is and how to treat it so I don’t get misdiagnosed. I took Cymbalta and tramadol with pretty good relief until my insurance refused to pay for it. after going through horrific withdrawl along with flareups at the same time. (Hence, I was going out of my mind for weeks). I am now over that and taking 2700 mg of neurontin and percocet as needed. I usually take two percocet at a time to keep the tingling and burning pain under control. I know how you are feeling. If you need to talk through this website or something let me know.
I can totally sympathise with you Elaine… I was sent from one medical professional to another for about a year and given many different opinions on what it ‘might’ be rather that what it was… I do have tingling/electrical sensations really bad and it drives me to distraction… The only way I can describe it is it feels like I have millions of insects running around inside my legs from knee down to my toes… This was my first ever symptom before the numbness, swelling and burning pain… I take 1500 mg Gabapentin (nurontin) daily and asprin to thin my blood each day. I was also taking nortriptyline but have recently been taken off to see if that was linked to my worsening of symptoms…
I really hope you get a diagnosis soon, maybe take an information sheet on EM to your Dr and see what he thinks. One problem is the EM is so rare lots of gps haven’t seen it or even heard about it, mine being one of them… I was diagnosed because my gp was discussing my case with another gp who luckily for me had seen one case of EM before… Good luck Elaine
It started has a minor irriation five years ago, I went to countless and countless of doctors some said it was altheletie’s foot and to wash my feet gave me this crappy cream NEVER DID ANYTHING. Then I went to my MD now he couldn’t figure it out because by then it went from my feet,to my legs,to my knees,upper legs,my lower back,hands,elbows,fingers. It’s worse on the left side then the right. They thought it was Neuropathy, then fibormyalgia its neither, now I have shooting pain in my feet burning pain,redness,throbbing,insomina and fatigue. I understand how you feel then I went to the TEA and gave it to my doctor and he put me on Lryica and Cymbalta. I still get nausea and the redness is still there I hope this helped you.
thanks for the replies, knowing that others are having similar symptoms kinda helps :) Angelheart, it the Lyrica helping you? Recently I have started another problem, and waiting for results for that, thinking i have GERD, but the chest pain and shortness of breath is constant.....the hospital checked me all over, no heart, no pulm embolism, lungs are clear.....I think its all the stress of not knowing what i am fighting....at least it has cooled off here, so burning not as bad, unless i use my hands physically alot. Does that happen to you as well? just with regular use of your hands that they get red and hot???? i dont think i have ever showed my drs. when they are actually like that.....maybe i will next time. Hope all have a great day! thanks for the support,
Yeah the Lyrica has helped me somewhat my doctor increased it though cause I was still having pain. I have the same as you I get upper back pain that radiates in my chest and oh boy when that happens I have to lay down. I get shortness of breathe I thought I was having a heart attack but now. I am not sure what it is what is GERD? My one finger on my right curls sort of and my fingers still hurt of coruse I still have redness there’s nothing to be done on that I guess. And your welcome for the reply.
I never did really find out if it was that because although my symptoms lessened after stopping it i also increased the Gabapentin at the same time. It Could’ve been either that helped really and wouldn’t want to take guess. I do know that nortriptyline can cause similar symptoms to EM though. Sorry I couldn’t have been more helpful. X